MAUDE Adverse Event Report: OREGON MANUFACTURING PLANT NATURALYTE 3231 3K 2.25CA 1MG GAL; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)

OREGON MANUFACTURING PLANT NATURALYTE 3231 3K 2.25CA 1MG GAL; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Model Number 08-3231-1
Medical Device Problem Code Chemical Problem (2893)
Health Effect - Clinical Codes No Patient Involvement (2645); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. .
 
Event or Problem Description
A user facility biomedical technician (bmt) reported to technical support that one of the acid concentrates (catalog # 08-3231-1, lot # 20lxac090) he uses has been manufactured with a lower sodium concentration.He stated he is having difficulty adjusting the conductivity alarm limits so that it will not alarm.Technical support explained that the concentrate is not to be used and emailed form fa-2020-41-x recall and fa-2021-02-d, which states not to use it and the affected lot numbers.There was no patient involvement, no harm or adverse event reported as the issue occurred prior to treatment.During follow up, the bmt confirmed the event occurred prior to treatment.He indicated this lot never had conductivity issues before.There are no samples of the reported lot available to return.
 
Additional Manufacturer Narrative
Corrected information: h10, h6- investigation type- sample retain testing removed plant investigation: a product history review was performed.A review of the complaint management system identified 4 additional complaints related to conductivity issues with the reported lot.A review of the product inventory records for lot no.Indicated that (b)(4) cases of finished product were manufactured for distribution with no noted nonconformances.After reviewing the finished product release summary, it was determined that 20lxac090 met release specifications.As of 03/01/2021 no samples were returned.Samples are not needed to confirm the allegation.Through other complaint allegations of the same issue for lots 20lxac056, 20lxac058, and 20lxac076, there were companion samples available for testing which were tested at both the oregon and irving laboratories and results were found to be conflicting.Due to the conflicting results found between the laboratories, the oregon test methods were reviewed and a deficiency was found in the test method pertaining to the sodium and potassium analyte tests.Because of the deficiency found in the test method, it was determined that lot 20lxac090 did not meet release specifications and the allegation conductivity low was confirmed.In conclusion, 20lxac090 release testing was found to be compromised due to the deficient test method.A non-conformance was opened for allegations of conductivity issues and escalated to a corrective action preventative action (capa).The total number of complaints for this lot met the threshold, however, due to the aforementioned capa, no other actions were taken.Based on the investigation performed, cause was traced to manufacturing.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Corrected information: a5,a6 - replaced with blanks, g4 - replaced with k192017, h6- health effect clinical code - replaced with c106101 (transcription error) plant investigation: a product history review was performed.A review of the complaint management system identified 4 additional complaints related to conductivity issues with the reported lot.A review of the product inventory records for lot no.Indicated that 2225 cases of finished product were manufactured for distribution with no noted nonconformances.After reviewing the finished product release summary, it was determined that 20lxac090 met release specifications.As of 03/01/2021 no samples were returned.Samples are not needed to confirm the allegation.A sample retain of the reported lot was tested and found to be within specifications.Through other complaint allegations of the same issue for lots 20lxac056, 20lxac058, and 20lxac076, there were companion samples available for testing which were tested at both the oregon and irving laboratories and results were found to be conflicting.Due to the conflicting results found between the laboratories, the oregon test methods were reviewed and a deficiency was found in the test method pertaining to the sodium and potassium analyte tests.Because of the deficiency found in the test method, it was determined that lot 20lxac090 did not meet release specifications and the allegation conductivity low was confirmed.In conclusion, 20lxac090 release testing was found to be compromised due to the deficient test method.A non-conformance was opened for allegations of conductivity issues and escalated to a corrective action preventative action (capa).The total number of complaints for this lot met the threshold, however, due to the aforementioned capa, no other actions were taken.Based on the investigation performed, cause was traced to manufacturing.
 
Event or Problem Description

Brand Name
NATURALYTE 3231 3K 2.25CA 1MG GAL
Common Device Name
DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Manufacturer (Section D)
OREGON MANUFACTURING PLANT
director, quality systems
750 n lallendorf road
oregon OH 43616
MDR Report Key11327738
Report Number3005162618-2021-00007
Device Sequence Number10996467
Product Code KPO
UDI-Device Identifier00840861101733
UDI-Public00840861101733
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K192017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2022
Device Model Number08-3231-1
Device Catalogue Number08-3231-1
Device Lot Number20LXAC090
Was Device Available for Evaluation? No
Device AgeMO
Initial Date Received by Manufacturer 01/29/2021
Supplement Date Received by Manufacturer02/24/2021
03/05/2021
Initial Report FDA Received Date02/15/2021
Supplement Report FDA Received Date03/05/2021
03/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1